Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 213, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 22, 2004, 6:32 PM CDT for Castro County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2004, 6:32 PM CDT (23:32 UTC)
- Expired
- Sep 22, 2004, 7:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Castro County, TX
The radar
The Amarillo radar (KAMA), 93 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 968 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:05 PM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Sep 22, 2:05 PM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 205 PM CDT WED SEP 22 2004 .SHORT TERM... COLD FRONT CURRENTLY MOVING THROUGH THE TEXAS PANHANDLE WILL CONTINUE TO MOVE SLOWLY TO THE SOUTH AND EAST DURING THE EVENING AND OVERNIGHT HOURS. THUNDERSTORMS CONTINUE TO FIRE ALONG AND JUST AHEAD OF THE FRONT...PRODUCING SOME LOCALLY HEAVY RAINFALL ALONG THE INTERSTATE 40 CORRIDOR. WHILE SCATTERED THUNDERSTORMS WILL OCCUR OVER THE AREA TONIGHT...BEST SHOT AT PROLONGED PRECIPITATION WILL BE IN THE NORTHERN AND NORTHEASTERN COUNTIES THROUGH MIDNIGHT...BEFORE SLOWLY DRIFTING EAST. WILL NOT BE TERRIBLY SURPRISED TO SEE A FEW LOCALIZED AREAS OF HEAVY RAINFALL...AND LOCALIZED RUNOFF IN TRADITIONALLY LOW LYING AREAS IS A DISTINCT POSSIBILITY TONIGHT. LOW POPS WILL THEN DECREASE FROM WEST TO EAST DURING THE DAY ON THURSDAY...BEFORE DIMINISHING FURTHER EARLY FRIDAY. TIMING OF THE COLD FRONT IS THE NEXT ISSUE. PREVIOUS SHIFT HAD THE FRONT COMING THROUGH THE SOUTHERN HALF OF THE AREA BY 12Z THURSDAY. CAN NOT ARGUE WITH THIS SCENARIO GIVEN THE LATEST SHORT RANGE MODELS AND HAVE KEPT THE INTEGRITY OF THE FORECAST INTACT. FIRST FULL DAY OF FALL WILL SEE BELOW NORMAL TEMPERATURES...BUT WILL ACTUALLY BE A FEW DEGREES WARMER THAN TODAY. .LONG TERM... WILL CONTINUE WITH CURRENT FORECAST OF A FEW SHOWERS LINGERING ACROSS THE SOUTHEAST LOW ROLLING PLAINS FRIDAY MORNING. DRIER AIR THEN TO MOVE INTO THE FA DURING THE DAY FRIDAY. MODELS INDICATED UPPER LOW OVER MINNESOTA EARLY FRIDAY AND LIFTING NORTHEAST INTO MANITOBA AND ONTARIO PROVINCES OF CANADA DURING THE DAY FRIDAY WITH ATTENDANT TROUGH EXTENDING SOUTHWEST INTO ARIZONA. MODELS THEN CONTINUE TO KEEP THIS TROUGH AXIS FROM ARIZONA NORTHEAST INTO MISSOURI THROUGH THE WEEKEND. SURFACE FLOW TO RETURN TO THE EAST SOUTHEAST DURING THE WEEKEND AS SURFACE HIGH PRESSURE SLOWLY TRANSLATES TO THE EAST. COULD SEE SOME CONVECTION DEVELOP OVER THE HIGHER TERRAIN OF NEW MEXICO OVER THE WEEKEND AND TRY TO APPROACH THE NORTHWEST PORTIONS OF THE CWFA. STILL A LOT OF UNCERTAINTIES ON MODELS GOING INTO NEXT WEEK AS MODELS CONTINUE TO INDICATE AN UPPER LEVEL TROUGH DEVELOPING ACROSS THE PLAINS. GFS INDICATED UPPER TROUGH EXTENDING SOUTH ACROSS EASTERN NEW MEXICO. HAVE DECIDED TO ADD SLIGHT CHANCE POPS FOR MONDAY AFTERNOON/EVENING. MADE MINOR TWEAKS TO THE CURRENT LONGRANGE PERIODS. MODELS LEANING TOWARD COOL AND WET PATTERN NEXT WEEK. HOWEVER WOULD LIKE TO SEE ANOTHER MODEL RUN OR TWO BEFORE ADDING POPS AND LOWERING TEMPERATURES. XI && .PRELIMINARY POINT TEMPS/POPS... FRIONA 51 73 50 75 / 50 10 10 10 TULIA 55 73 52 77 / 50 20 10 10 PLAINVIEW 58 75 53 77 / 50 20 10 10 LEVELLAND 57 76 53 78 / 30 10 20 10 LUBBOCK 58 76 55 78 / 30 20 20 10 BROWNFIELD 58 79 55 79 / 30 10 20 10 CHILDRESS 62 79 56 78 / 50 30 10 10 SPUR 61 81 58 80 / 30 20 20 10 ASPERMONT 65 84 59 80 / 20 30 20 20 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 14/11
Hazardous weather outlook, Sep 22, 11:30 AM CDT, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 1130 AM CDT WED SEP 22 2004 TXZ021>044-222300- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 1130 AM CDT WED SEP 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... CONVECTIVE ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF THE EXTREME SOUTHERN PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS LATE THIS AFTERNOON AND TONIGHT...ESPECIALLY WEST OF A LINE FROM DIMMITT...TO PLAINS. THE LATEST DATA SUGGEST THAT THERE WILL BE A SMALL PROBABILITY OF SEVERE THUNDERSTORMS IN THIS AREA...BUT WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. ONCE THUNDERSTORMS DEVELOP LATE TODAY...SMALL HAIL AND GUSTY WINDS WILL BE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 6:29 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 16 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.